Confusion about lipids
Apr 21, 2006
Hello I am trying to get into a couple of studies for some new meds and a problem has come up. Apparently my lipids are so out of whack that they can't get a good reading on my trycliderides, cholesterol and even my t-cells. I have been on gymfibrozal for a while and yet my numbers are going up. I met with the Drs today and we came up with a game plan. Come off of my PI's for a couple of weeks - start on Zetia and Tricor. One of the Drs said I should stay on the generic gimfibrozal as well. I am confused. Are the Tricor and gimfibrozal basically the same thing? Am I risking toxicity problems by taking both? My pharmacist seems to think I only need one. I was thinking that given that I have been on the gimfibrozal for a year or so and it was not working, I wanted to ditch it and switch to Tricor. It was frustrating that I got differning opionions from the 2 Drs. Any ideas? Also, they finally got a trycliceride level and it was 2400. I also wanted to say I eat well am in good shape and am also taking an omega-3 supplement and Kirill oil. Thanks
Response from Dr. Henry
Tricor is fenofibrate which is very similar to gemfibrozil. Usually nothing is gained to my knowledge when both are used together. Increasingly there has been a genetic basis found for some patients with highlu elevated triglycerides or other lipids in the setting of HIV treatment. Stopping HIV meds often has its own set of problems including possibly an increased risk of serious organ damage for a while so another possibility would be for your HIV provider to try an switch your meds to a more fat/lipid friendly regimen. At the recent CROI meeting use of fenofibrate (160 mg/day) + fish oil 3 grams twice a day was shown to reduce the triglycerides by an average of 65%. Diet, exercise, and sometime a statin can also help in some patients. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does HIV Cause Vaginal Discharge?
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Groin Pain After Receiving Oral Sex Worried I Have HIV
- Tingling Lips After Licking Penis Worried I Have HIV
- Irritation On Penis Tip After Sex Chlamydia Sti
- Is Dry Patches On My Penis A Sign Of Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.